Alert archive / Florida / Small Craft Advisories in 2020

Small Craft Advisory 34, NWS Key West, FL

July 20, 2020

NWS Key West, FL issued this small craft advisory at Jul 20, 2020, 4:25 PM EDT. It took effect at Jul 21, 2020, 5:00 AM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jul 20, 2020, 4:25 PM EDT (20:25 UTC)
In effect from
Jul 21, 2020, 5:00 AM EDT
Expired
Jul 22, 2020, 4:46 PM EDT
In force
36 hr
Issued by
NWS Key West, FL

The text

As transmitted.

794 
WHUS72 KKEY 202025
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
425 PM EDT Mon Jul 20 2020

GMZ031>035-042>044-052>055-072>075-210430-
/O.NEW.KKEY.SC.Y.0034.200721T0900Z-200721T2100Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
425 PM EDT Mon Jul 20 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...East to southeast winds 15 to 20 knots will increase to 
  near 20 knots overnight. Although this is expected later in the 
  night towards dawn, current trends in surface observations 
  indicate it may be closer to just after midnight. 

* WHERE...Straits of Florida, Hawk Channel, and Florida Bay and 
  the Gulf waters including the Dry Tortugas.

* WHEN...In effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 to
  33 knots, or seas of 7 feet or greater, are expected to produce
  hazardous conditions for small craft. These hazardous conditions
  may result in poor vessel handling and steering response,
  broaching, overturned dinghies and kayaks, slips and falls on
  slippery decks, rub damage along docks and seawalls, swamped
  bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

CLR
8 follow-up statements
306 
WHUS72 KKEY 210229
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1029 PM EDT Mon Jul 20 2020

GMZ031>035-042>044-052>055-072>075-211030-
/O.CON.KKEY.SC.Y.0034.200721T0900Z-200721T2100Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1029 PM EDT Mon Jul 20 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...East to southeast winds 15 to 20 knots will increase to
  near 20 knots overnight. Winds will increase further to 20 to 25
  knots on Tuesday morning, stronger in and near widespread
  showers and scattered thunderstorms.

* WHERE...Straits of Florida, Hawk Channel, and Florida Bay and 
  the Gulf waters including the Dry Tortugas.

* WHEN...In effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
149 
WHUS72 KKEY 210803
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
403 AM EDT Tue Jul 21 2020

GMZ031>035-042>044-052>055-072>075-211615-
/O.CON.KKEY.SC.Y.0034.200721T0900Z-200721T2100Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
403 AM EDT Tue Jul 21 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...East to southeast winds near 20 knots early this
  morning, will increase to 20 to 25 knots with gusts near 30 
  knots can be expected in portions of our marine district. 

* WHERE...Straits of Florida, Hawk Channel, and Florida Bay and 
  the Gulf waters including the Dry Tortugas.

* WHEN...In effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

APA
738 
WHUS72 KKEY 211436
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1036 AM EDT Tue Jul 21 2020

GMZ031>035-042>044-052>055-072>075-212115-
/O.EXT.KKEY.SC.Y.0034.000000T0000Z-200722T0300Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1036 AM EDT Tue Jul 21 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WHAT...East to southeast winds 20 to 25 knots with gusts near 30 
  knots can be expected in portions of our marine district. 

* WHERE...Straits of Florida, Hawk Channel, Florida Bay and 
  the Gulf waters including the Dry Tortugas.

* WHEN...In effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

CLR
774 
WHUS72 KKEY 212021
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
421 PM EDT Tue Jul 21 2020

GMZ031>035-042>044-052>055-072>075-220300-
/O.CON.KKEY.SC.Y.0034.000000T0000Z-200722T0300Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
421 PM EDT Tue Jul 21 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WHAT...East to southeast winds near 20 knots with gusts to near
  30 knots can be expected across the coastal waters of the 
  Florida Keys. Winds will be the strongest west of the Seven Mile
  Bridge.

* WHERE...Straits of Florida, Hawk Channel, Florida Bay and the 
  Gulf waters including the Dry Tortugas.

* WHEN...In effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

CLR/LIW
381 
WHUS72 KKEY 220236
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1036 PM EDT Tue Jul 21 2020

GMZ031-032-042-043-052-053-072-073-220345-
/O.CAN.KKEY.SC.Y.0034.000000T0000Z-200722T0300Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
1036 PM EDT Tue Jul 21 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have decreased below advisory criteria and therefore will be
cancelled.

$$

GMZ033>035-044-054-055-074-075-220900-
/O.EXT.KKEY.SC.Y.0034.000000T0000Z-200722T0900Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1036 PM EDT Tue Jul 21 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Southeast winds near 20 knots with gusts up to 25 knots 
  and seas 5 to 7 feet.

* WHERE...Lower Straits of Florida, Hawk Channel from west end 
  of Seven Mile Bridge to Halfmoon Shoal, and Gulf waters north 
  of the Lower Keys and beyond 5 fathoms including the Dry 
  Tortugas.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
929 
WHUS72 KKEY 220807
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
407 AM EDT Wed Jul 22 2020

GMZ033>035-044-054-055-074-075-221500-
/O.EXT.KKEY.SC.Y.0034.000000T0000Z-200722T1500Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
407 AM EDT Wed Jul 22 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...East to southeast winds near 20 knots and seas 
  of 4 to 7 feet.

* WHERE...Lower Straits of Florida, Hawk Channel from west end 
  of Seven Mile Bridge to Halfmoon Shoal, and Gulf waters north 
  of the Lower Keys and beyond 5 fathoms including the Dry 
  Tortugas.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

APA
777 
WHUS72 KKEY 221432
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1032 AM EDT Wed Jul 22 2020

GMZ035-044-221545-
/O.CAN.KKEY.SC.Y.0034.000000T0000Z-200722T1500Z/
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
1032 AM EDT Wed Jul 22 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have decreased below advisory criteria and therefore the
Small Craft Advisory has been cancelled.

$$

GMZ033-034-054-055-074-075-222045-
/O.EXT.KKEY.SC.Y.0034.000000T0000Z-200722T2100Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1032 AM EDT Wed Jul 22 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...East to southeast winds near 20 knots and seas of 4 to 
  7 feet.

* WHERE...The Straits of Florida south and west of the Lower Keys
  as well as the offshore waters of the Southeastern Gulf of
  Mexico.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
320 
WHUS72 KKEY 222046
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
446 PM EDT Wed Jul 22 2020

GMZ033-034-054-055-074-075-222200-
/O.CAN.KKEY.SC.Y.0034.000000T0000Z-200722T2100Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
446 PM EDT Wed Jul 22 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have slackened across the western Straits of Florida and the
Southeastern Gulf of Mexico. As a result, the Small Craft Advisory
that was in effect has been cancelled.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jul 20, 3:25 PM EDT, 1 hour earlier.

Area forecast discussion, Jul 20, 3:25 PM EDT, 1 hour before
Area Forecast Discussion
National Weather Service Key West FL
325 PM EDT Mon Jul 20 2020

.DISCUSSION...
Lower tropospheric ridging centered near Bermuda stretches west
across the southeastern United States. BL breezes are enhanced
from the southeastern Bahamas to the Florida Keys in association
with a wave/undulation in the easterlies. Water vapor imagery
highlights a stretched mid- upper tropospheric trough from north
of the northern Bahamas, southwest to the Yucatan Peninsula.
Satellite imagery highlights numerous squalls and thunderstorms
over the Bahamas and Cuba, although arcing outflows indicate
plenty of dry air entrainment. The mid-upper level curvature gives
these storms the appearance of broad and weak cyclonic rotation.

Locally, temperatures are near 90 with dewpoints in the upper 70s.
Scattered showers and thunderstorms continue to race west through
the coastal waters of the Florida Keys. Easterly breezes are
every bit of 15 to 20 knots, with occasional gusts near 28 to 29
knots within the squalls.

.FORECAST...
A period of squally, windy weather is on tap for the Florida Keys
tonight through at least Tuesday night. The tropical
wave/undulation in the easterlies will slide west-northwest
towards the Keys tonight, with a weak lower-tropospheric
curvature axis expected to transect the islands Tuesday morning.
East-southeasterly steering will be maximized near 30 knots
adjacent to South Florida as the axis pushes through. As the wave
passes west of the Dry Tortugas Tuesday afternoon, the axis will
attempt to sharpen, lending to stronger confluence in the
southeasterlies across its eastern flank and the Florida Keys
Tuesday evening. Thereafter, the gradient along the southern flank
of the subtropical ridge will remain tight, driving enhanced
tropical easterlies through the Keys Wednesday through Saturday.
There appears to be some disagreement in the extended with the
extent of the breakdown of the subtropical ridge, which would
relax breezes. Nevertheless, we trim breezes and PoPs on days 6
and 7 to trend towards normal/climatology.

&&

.MARINE...
Moderate to fresh east to southeasterly breezes will prevail
across the coastal waters of the Florida Keys through Friday as
high pressure persists to our north. Tropical moisture will
support periods of thundery squalls across the Keys through
Wednesday morning.

&&

.AVIATION...
As expected with this advancing tropical wave, convective weather
is active across the Florida Keys. Fast moving VCSH and
occasional VCTS is expected for both airports for the next 24
hours at least. The strongest storms will be capable of producing
wind gusts up to 30 knots with brief MVFR or IFR conditions.
Timing and location remain uncertain, so will closely monitor
radar to amend and add TEMPOs as necessary.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  78  86  79  88 / 70 80 70 60
Marathon  78  86  79  90 / 80 80 60 60

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory for GMZ031>035-042>044-052>055-072>075.

&&

Public/Marine/Fire...CLR
Aviation/Nowcasts....KBL
Data Acquisition.....Williams

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Jul 20, 6:00 AM EDT, 10 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
600 AM EDT Mon Jul 20 2020

FLZ076>078-GMZ031>035-042>044-052>055-072>075-211000-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
600 AM EDT Mon Jul 20 2020

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...TODAY AND TONIGHT

Isolated to scattered thunderstorms are possible along the island
chain and the adjacent coastal waters.

The primary thunderstorm hazards will be cloud to surface lightning
strikes, gusty winds, and locally heavy rainfall. These hazards
are most likely this afternoon into tonight as a tropical wave
slides towards the island chain. Thundery squalls will be capable
of wind gusts up to 40 to 45 mph, with storm motions to the west
to northwest at 20 to 25 mph. Localized rainfall totals along the
island chain may reach 2-3 inches through late tonight.

In addition, Small Craft Advisories may be required for portions
of the coastal waters of the Florida Keys beginning tonight.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Isolated to scattered thunderstorms are possible along the island
chain and the adjacent coastal waters.

The primary thunderstorm hazards will be cloud to surface lightning
strikes, gusty winds, and locally heavy rainfall. These hazards
are most likely Tuesday and Tuesday night as a tropical wave
slides through the island chain. Thundery squalls will be capable
of wind gusts up to 40 to 45 mph, with storm motions to the west
to northwest at 20 to 25 mph. 72-hour rainfall totals may reach 3
to 5 inches for communities across the Florida Keys. Although the
National Hurricane Center gives this wave low chances (20%) for
development, these probabilities are focused on the Gulf of Mexico
as the wave passes and moves away from the Florida Keys.

In addition, Small Craft Advisories may be required for portions
of the coastal waters of the Florida Keys on Tuesday and possibly
continuing through Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

WLC/CLR

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 1:45 PM EDTSpecial Marine WarningKEY60 min
Jul 20, 4:31 PM EDTSpecial Marine WarningKEY59 min
Jul 20, 7:06 PM EDTSpecial Marine WarningKEY39 min
Jul 20, 7:39 PM EDTSpecial Marine WarningKEY66 min

Nearby

Small Craft Advisories in Florida, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.